Alert archive / Maine / Special Weather Statements in 2012

Special Weather Statement, NWS Gray, ME

August 17, 2012York County, Maine

NWS Gray, ME issued this special weather statement at Aug 17, 2012, 7:21 PM EDT for York County, Maine. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 7:21 PM EDT (23:21 UTC)
Expired
Aug 17, 2012, 7:45 PM EDT
In force
24 min
Issued by
NWS Gray, ME

County York County, ME

The radar

The Portland,ME radar (KGYX), 53 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WWUS81 KGYX 172321
SPSGYX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT FRI AUG 17 2012

MEZ018-023-172345-
COASTAL YORK-INTERIOR YORK-
721 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 745 PM EDT...

AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EMERY MILLS...OR ABOUT 5 MILES
NORTHWEST OF SANFORD...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EMERY MILLS...
SPRINGVALE...SANFORD...ALFRED...WATERBORO...LYMAN...HOLLIS AND
GOODWINS MILLS THROUGH 745 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE 
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE 
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4366 7062 4345 7050 4343 7088 4351 7091

$$

MARINE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Aug 17, 7:19 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 17, 7:19 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
719 PM EDT FRI AUG 17 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS NORTHERN NEW ENGLAND
TONIGHT BRINGING SCATTERED SHOWERS AND THUNDERSTORMS WITH IT. THE
FRONT WILL STALL OVER THE GULF OF MAINE AS LOW PRESSURE MOVES
ALONG IT SATURDAY INTO SUNDAY. AT THE PRESENT TIME IT LOOKS LIKE
MOST OF THE CLOUDS AND RAIN WITH THIS SYSTEM WILL STAY JUST EAST
OF THE REGION.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE...
CONVECTION CONTS TO MARCH EASTWARD...MUCH IN LINE WITH THE SAME
OVERALL PATTERN SHOWN IN THE LATEST HRRR MODEL. HAVE INCLUDED THE
POSSIBILITY OF GUSTY WINDS AND HAIL TO THE GRIDS AS WELL AS SOME
OF THE STMS ARE NOW SHOWING CORES WELL ABV THE FRZG LVL. HAVE ALSO
INCREASED POPS IN A LINE MOVG EASTWARD INTO CTNRL ME OVER THE NEXT
FEW HRS.

MADE A FEW ADJUSTMENTS TO CLOUD COVER AND DEW POINTS AS WELL.
OTRW...FCST WILL REMAIN RELATIVELY UNCHANGED. UPDATE FOR NEW
CONVECTION RACING ACROSS SRN/CNTRL NH AS WELL.

PREV DISC...
MOSTLY SUNNY SKIES ACROSS THE REGION THIS AFTERNOON WITH DEW
POINTS MAINLY IN THE 50S TO LOWER 60S. A WEAK FRONTAL BOUNDARY IS
APPROACHING THE CWA FROM THE WEST. INSTABILITY AHEAD OF THE FRONT
IS AT BEST WEAK. APPEARS AS THOUGH THE NAM HAS A LITTLE BETTER
HANDLE ON THIS FEATURE THAN THE GFS DOES. ONLY ISOLATED SHOWERS
POPPING UP OVER THE ADIRONDACKS TO THE WEST OF US WHERE
INSTABILITY IS BETTER. BECAUSE OF THIS...WILL BACK OFF OF POPS A
BIT THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE MOUNTAINS.
BOUNDARY LOOKS AS THOUGH IT WILL WASH OUT QUITE A BIT AS IT MOVES
ACROSS THE AREA.

&&

.SHORT TERM /SATURDAY NIGHT/...
THE FRONTAL BOUNDARY WILL STALL JUST OFFSHORE EARLY SATURDAY. THIS
LOOKS LIKE IT WILL BE THE TRICKIEST PART OF THE FORECAST. THE NAM
TAKES THE BOUNDARY INTO THE GULF OF MAINE SATURDAY MORNING. IT
DEVELOPS A WAVE THAT MOVES ALONG THE BOUNDARY AND PRODUCES SOME
PRECIPITATION JUST OFFSHORE. THE GFS ON THE OTHER HAND...KEEPS THE
BOUNDARY ALONG THE COAST AND GENERATES PRECIPITATION TOMORROW
MORNING ALONG THE COAST OF MAINE. AGAIN...FEEL AS THOUGH THE NAM
IS HANDLING THIS FEATURE BETTER DUE TO INITIALIZATION OF
CONVECTION OVER NEW YORK STATE TODAY. ONCE THE BOUNDARY IS CLEAR
OF THE COAST...HIGH PRESSURE WILL BUILD IN FOR TOMORROW NIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FRONTAL SYSTEM WITH DEPARTING LOW WILL KEEP CLOUDS AND SHOWER
THREAT OVER THE COASTAL WATERS ON SUNDAY. EXPECT LAND AREAS TO
REMAIN DRY. CLOUDS ALONG THE IMMEDIATE COAST COULD BE PROBLEMATIC
DEPENDING ON HOW QUICKLY THE FRONT PUSHES EAST. HAVE GONE WITH A
EURO-GFS SOLUTION AS THE NAM IS SLOWER IN MOVING THE FRONT EAST.
WEAK RIDGING WILL KEEP THINGS DRY SUNDAY NIGHT INTO MONDAY. A WEAK
TROUGH WILL CROSS THE AREA LATE MONDAY INTO MONDAY NIGHT. THIS
MAY BRING A FEW SHOWERS WITH IT.

TUE-FRI THE AREA WILL BE UNDER A CYCLONIC FLOW ALOFT. WHILE NO
LARGE SCALE PRECIPITATION EVENT IS FORECAST...A FEW SHOWERS ARE
POSSIBLE ESPECIALLY DIURNALLY OVER THE MOUNTAINS. IN ADDITION ANY SHORT
WAVES MOVING THROUGH THIS CYCLONIC FLOW COULD TRIGGER SHOWERS.
TIMING OF THESE SUBTLE FEATURES IN THE LONG RANGE PORTION OF THE
FORECAST IS DIFFICULT. TEMPERATURES SHOULD BE NEAR NORMAL.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR CONDITIONS WILL PREVAIL INTO THE EVENING HOURS.
AN APPROACHING BOUNDARY MAY GENERATE SOME SCATTERED SHOWERS AND
THUNDERSTORMS THIS EVENING. EXPECT RADIATION FOG TO SET UP AGAIN
TONIGHT AND DROP VSBY AND CIGS TO IFR/LIFR BY MORNING. FOG SHOULD
NOT BE AS THICK AS LAST NIGHT AND IS EXPECTED TO BURN OFF QUICKER.

LONG TERM...MAINLY MVFR CONDITIONS EXPECTED.

&&

.MARINE...
SHORT TERM...NO FLAGS EXPECTED.

LONG TERM...WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 17, 6:39 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
639 PM EDT FRI AUG 17 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-182245-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
639 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL ROLL THROUGH WESTERN MAINE AND NEW
HAMPSHIRE TONIGHT. A FEW OF THE STORMS OVER SOUTHERN AND CENTRAL
PORTIONS OF THE REGION MAY HAVE STRONG GUSTY WINDS OR HAIL THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-182245-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
639 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 6:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
631 PM EDT FRI AUG 17 2012

NHZ008-172300-
MERRIMACK-
631 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 700 PM
EDT...

AT 631 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF WEBSTER...OR ABOUT 9
MILES NORTHEAST OF HENNIKER...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEBSTER...PENACOOK...
BOSCAWEN...CANTERBURY...LOUDON AND CHICHESTER THROUGH 700 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4342 7155 4324 7128 4324 7179 4334 7180

MARINE
Special weather statement, Aug 17, 6:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
644 PM EDT FRI AUG 17 2012

MEZ012-019-020-172315-
ANDROSCOGGIN-INTERIOR CUMBERLAND-SOUTHERN OXFORD-
644 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY AND CUMBERLAND COUNTY THROUGH 715 PM EDT...

AT 644 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF HARRISON TO 4 MILES SOUTHEAST OF BRIDGTON TO 3
MILES SOUTHEAST OF DENMARK...OR ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF BRIDGTON TO 4 MILES SOUTHEAST OF BRIDGTON TO 9 MILES
WEST OF NAPLES...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HARRISON...DENMARK...
BRIDGTON...OXFORD...NAPLES...CASCO...MECHANIC FALLS...SEBAGO LAKE
STATE PARK AND POLAND THROUGH 715 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4415 7031 4400 7038 4387 7054 4392 7087
      4403 7077 4412 7068

MARINE
Special weather statement, Aug 17, 6:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
648 PM EDT FRI AUG 17 2012

MEZ007>009-012-013-172330-
CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN
FRANKLIN-SOUTHERN OXFORD-
648 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD COUNTY
AND FRANKLIN COUNTY THROUGH 730 PM EDT...

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
STRATTON TO 5 MILES WEST OF GREENWOOD...OR ALONG A LINE EXTENDING
FROM 5 MILES SOUTH OF EUSTIS TO 6 MILES SOUTH OF BETHEL...MOVING EAST
AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND STRATTON...ROXBURY...LOCKE MILLS...HANOVER...EUSTIS...
DALLAS...BYRON...BRYANT POND...BETHEL AND REDINGTON THROUGH 730 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4527 6995 4421 7036 4430 7083 4522 7049

MARINE
Special weather statement, Aug 17, 6:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
658 PM EDT FRI AUG 17 2012

MEZ018-019-023-024-172330-
COASTAL CUMBERLAND-COASTAL YORK-INTERIOR CUMBERLAND-INTERIOR YORK-
658 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY
THROUGH 730 PM EDT...

AT 658 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES SOUTHWEST OF STEEP FALLS TO HOLLIS...OR ALONG A LINE
EXTENDING FROM 13 MILES WEST OF NORTH WINDHAM TO 10 MILES NORTHEAST
OF ALFRED...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STEEP FALLS...HOLLIS...
BAR MILLS...LOWER BAY...STANDISH...BUXTON...FRYE ISLAND...GORHAM...
SOUTH WINDHAM AND NORTH WINDHAM THROUGH 730 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4381 7071 4389 7031 4360 7023 4358 7065

MARINE
Special weather statement, Aug 17, 7:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
715 PM EDT FRI AUG 17 2012

MEZ019>021-024-025-172345-
ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR
CUMBERLAND-KENNEBEC-SAGADAHOC-
715 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...SAGADAHOC COUNTY AND CUMBERLAND COUNTY THROUGH 745 PM EDT...

AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES WEST OF GREENE TO BIG BASIN...OR ALONG A LINE EXTENDING FROM
4 MILES SOUTH OF TURNER TO 7 MILES SOUTH OF NAPLES...MOVING EAST AT
30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND SEBAGO LAKE STATE PARK...EAST SEBAGO...BIG BASIN...POLAND...
MECHANIC FALLS...MINOT...RANGE PONDS STATE PARK...JORDAN BAY...
RAYMOND AND NORTH WINDHAM THROUGH 745 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4380 7016 4386 7064 4403 7049 4403 7047
      4405 7048 4425 7030 4426 6976

MARINE
Special weather statement, Aug 17, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT FRI AUG 17 2012

MEZ018-023-172345-
COASTAL YORK-INTERIOR YORK-
721 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 745 PM EDT...

AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EMERY MILLS...OR ABOUT 5 MILES
NORTHWEST OF SANFORD...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EMERY MILLS...
SPRINGVALE...SANFORD...ALFRED...WATERBORO...LYMAN...HOLLIS AND
GOODWINS MILLS THROUGH 745 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4366 7062 4345 7050 4343 7088 4351 7091

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:44 PM EDTSpecial Weather StatementGYXCumberland31 min
Aug 17, 6:48 PM EDTSpecial Weather StatementGYXFranklin, Oxford42 min
Aug 17, 6:58 PM EDTSpecial Weather StatementGYXCumberland32 min
Aug 17, 7:15 PM EDTSpecial Weather StatementGYXAndroscoggin30 min
Aug 17, 7:44 PM EDTSpecial Weather StatementGYXKennebec, Sagadahoc31 min
Aug 17, 7:46 PM EDTSpecial Weather StatementGYXCumberland29 min
Aug 17, 6:18 PM EDTSpecial Weather StatementGYXCarroll27 min
Aug 17, 6:31 PM EDTSpecial Weather StatementGYXMerrimack29 min

Nearby

Special Weather Statements in Maine, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.